zbMATH — the first resource for mathematics

Numerical solution of a class of fractional optimal control problems via the Legendre orthonormal basis combined with the operational matrix and the Gauss quadrature rule. (English) Zbl 1286.49030
Summary: A numerical direct method for solving a general class of Fractional Optimal Control Problems (FOCPs) is presented. In the discussed FOCP, the fractional derivative in the dynamical system is considered in the Caputo sense. To solve the problem, first the FOCP is transformed into an equivalent variational problem, then using the Legendre orthonormal basis, the problem is reduced to the problem of solving a system of algebraic equations. With the aid of an operational matrix of Riemann-Liouville fractional integration, Gauss quadrature formula and Newton’s iterative method for solving a system of algebraic equations, the problem is solved approximately. Approximations achieved by this method satisfy all the initial conditions of the problem. The convergence of the method is extensively discussed and finally some illustrative examples are included to demonstrate the applicability of the new technique.

49M30 Other numerical methods in calculus of variations (MSC2010)
26A33 Fractional derivatives and integrals
Full Text: DOI
[1] Bagley, R. L.; Torvik, P. J., A theoretical basis for the application of fractional calculus to viscoelasticity, J. Rheol., 27, 201-210, (1983) · Zbl 0515.76012
[2] Bagley, R. L.; Torvik, P. J., Fractional calculus in the transient analysis of viscoelastically damped structures, AIAA J., 23, 918-925, (1985) · Zbl 0562.73071
[3] Magin, R. L., Fractional calculus in bioengineering, Crit. Rev. Biomed. Eng., 32, 1-104, (2004)
[4] Chow, T. S., Fractional dynamics of interfaces between soft-nanoparticles and rough substrates, Phys. Lett. A., 342, 148-155, (2005)
[5] Kilbas, A. A.; Srivastava, H. M.; Trujillo, J. J., Theory and applications of fractional differential equations, North-Holland Mathematics Studies, vol. 204, (2006), Elsevier Science B.V Amsterdam · Zbl 1092.45003
[6] Samko, S. G.; Kilbas, A. A.; Marichev, O. I., Fractional integrals and derivatives theory and applications, (1993), Gordon and Breach New York · Zbl 0818.26003
[7] Podlubny, I., Fractional differential equations, (1999), Academic Press, Inc. San Diego, CA · Zbl 0918.34010
[8] Baleanu, D.; Diethelm, K.; Scalas, E.; Trujillo, J. J., Fractional calculus models and numerical methods (series on complexity, nonlinearity and chaos), (2012), World Scientific
[9] Baleanu, D.; Trujillo, J. J., On exact solutions of a class of fractional Euler-Lagrange equations, Nonlinear Dynam., 52, 331-335, (2008) · Zbl 1170.70328
[10] Magin, M.; Feng, X.; Baleanu, D., Solving the fractional order Bloch equation, Concept Magn. Reson. A, 34A, 16-23, (2009)
[11] Saadatmandi, A.; Dehghan, M.; Azizi, M. R., The sinc-Legendre collocation method for a class of fractional convection-diffusion equation with variable coefficients, Commun. Nonlinear Sci. Numer. Simul., 17, 4125-4136, (2012) · Zbl 1250.65121
[12] Lakestani, M.; Dehghan, M.; Irandoust-Pakchin, S., The construction of operational matrix of fractional derivatives using B-spline functions, Commun. Nonlinear Sci. Numer. Simul., 17, 1149-1162, (2012) · Zbl 1276.65015
[13] Mohebbi, A.; Abbaszadeh, M.; Dehghan, M., A high order and unconditionally stable scheme for the modified anomalous fractional subdiffusion equation with a nonlinear source term, J. Comput. Phys., 240, 36-48, (2013) · Zbl 1287.65064
[14] Sabatier, J.; Agrawal, O. P.; Tenreiro Machado, J. A., Advances in fractional calculus, (2007), Springer · Zbl 1116.00014
[15] Agrawal, O. M.P., A general formulation and solution scheme for fractional optimal control problem, Nonlinear Dynam., 38, 323-337, (2004) · Zbl 1121.70019
[16] Agrawal, O. M.P., A Hamiltonian formulation and a direct numerical scheme for fractional optimal control problems, J. Vib. Control, 1269-1281, (2007) · Zbl 1182.70047
[17] Agrawal, O. M.P., A formulation and numerical scheme for fractional optimal control problems, J. Vib. Control, 14, 1291-1299, (2008) · Zbl 1229.49045
[18] Baleanu, D.; Defterli, O.; Agrawal, O. M.P., A central difference numerical scheme for fractional optimal control problems, J. Vib. Control, 15, 547-597, (2009) · Zbl 1272.49068
[19] Tricaud, C.; Chen, Y. Q., An approximation method for numerically solving fractional order optimal control problems of general form, Comput. Math. Appl., 59, 1644-1655, (2010) · Zbl 1189.49045
[20] Yousefi, S. A.; Lotfi, A.; Dehghan, M., The use of a Legendre multiwavelet collocation method for solving the fractional optimal control problems, J. Vib. Control, 13, 1-7, (2011) · Zbl 1271.65105
[21] Agrawal, O. M.P., A quadratic numerical scheme for fractional optimal control problems, J. Dyn. Syst. Meas. Control, 130, 1, (2008), 011010 (6 pages)
[22] Lotfi, A.; Dehghan, M.; Yousefi, S. A., A numerical technique for solving fractional optimal control problems, Comput. Math. Appl., 62, 1055-1067, (2011) · Zbl 1228.65109
[23] Almedia, R.; Torres, D. F.M., Necessary and sufficient conditions for the fractional calculus of variations with Caputo derivatives, Commun. Nonlinear Sci. Numer. Simul., 16, 1490-1500, (2011) · Zbl 1221.49038
[24] Almedia, R.; Torres, D. F.M., Calculus of variations with fractional derivatives and fractional integrals, Appl. Math. Lett., 22, 1816-1820, (2009) · Zbl 1183.26005
[25] Agrawal, O. M.P., A general finite element formulation for fractional variational problems, J. Math. Anal. Appl., 337, 1-12, (2008) · Zbl 1123.65059
[26] Agrawal, O. M.P., Fractional variational calculus and transversality conditions, J. Phys. A: Math. Gen., 39, 10375-10384, (2006) · Zbl 1097.49021
[27] Agrawal, O. M.P.; Mehedi Hasan, M.; Tangpong, X. W., A numerical scheme for a class of parametric problem of fractional variational calculus, J. Comput. Nonlinear Dyn., 7, (2012), 021005-1
[28] Lotfi, A.; Yousefi, S. A., A numerical technique for solving a class of fractional variational problems, J. Comput. Appl. Math., 237, 633-643, (2013) · Zbl 1253.65105
[29] Diethelm, K.; Ford, N. J., Multi-order fractional differential equations and their numerical solution, Appl. Math. Comput., 154, 621-640, (2004) · Zbl 1060.65070
[30] Eslahchi, M. R.; Dehghan, M., Application of Taylor series in obtaining the orthogonal operational matrix, Comput. Math. Appl., 61, 2596-2604, (2011) · Zbl 1221.33016
[31] Chen, C. F.; Hsiao, C. H., A Walsh series direct method for solving variational problems, J. Franklin Inst., 300, 265-280, (1975) · Zbl 0339.49017
[32] Gu, J. S.; Jiang, W. S., The Haar wavelets operational matrix of integration, Int. J. Syst. Sci., 27, 623-628, (1996) · Zbl 0875.93116
[33] Horng, I. R.; Chou, J. H., Shifted Chebyshev direct method for solving variational problems, Int. J. Syst. Sci., 16, 855-861, (1985) · Zbl 0568.49019
[34] Paraskevopoulos, P. N.; Sklavounos, P.; Georgiou, G. CH., The operation matrix of integration for Bessel functions, J. Franklin Inst. B, 327, 329-341, (1990) · Zbl 0717.93012
[35] Razzaghi, M.; Yousefi, S. A., The Legendre wavelets operational matrix of integration, Int. J. Syst. Sci., 32, 495-502, (2001) · Zbl 1006.65151
[36] Razzaghi, M.; Yousefi, S. A., Sine-cosine wavelets operational matrix of integration and its applications in the calculus of variations, Int. J. Syst. Sci., 33, 805-810, (2002) · Zbl 1012.65063
[37] Yousefi, S. A.; Behroozifar, M., Operational matrices of Bernstein polynomials and their applications, Int. J. Syst. Sci., 41, 709-716, (2010) · Zbl 1195.65061
[38] Saadatmandi, A.; Dehghan, M., A new operational matrix for solving fractional-order differential equations, Comput. Math. Appl., 59, 1326-1336, (2010) · Zbl 1189.65151
[39] Saadatmandi, A.; Dehghan, M., A Legendre collocation method for fractional integro-differential equations, J. Vib. Control, 17, 2050-2058, (2011) · Zbl 1271.65157
[40] Li, Y.; Zhao, W., Haar wavelet operational matrix of fractional order integration and its applications in solving the fractional order differential equations, Appl. Math. Comput., 216, 2276-2285, (2010) · Zbl 1193.65114
[41] Kreyszig, E., Introductory functional aanalysis with applications, (1978), John Wiley and sons, Inc.
[42] Rivlin, T. J., An introduction to the approximation of functions, (1981), Dover Publications
[43] Suetin, P. K., Representation of continuous and differentiable functions by Fourier series of Legendre polynomials, Soviet Math. Dokl., 5, 1408-1410, (1964) · Zbl 0147.05403
[44] Devore, R. A.; Scott, L. R., Error bounds for Gaussian quadrature and weighted-\(L^1\) polynomial approximation, SIAM J. Numer. Anal, 21, 400-412, (1984) · Zbl 0565.41028
[45] Royden, H. L., Real analysis, (1988), Macmillan Publishing Company, U.S.A · Zbl 0704.26006
[46] Datta, K. B.; Mohan, B. M., Orthogonal functions in systems and control, (1995), World Scientific Singapore, New Jersey, London, Hong Kong · Zbl 0819.93036
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.